Psycho-Babble Medication Thread 760528

Shown: posts 1 to 16 of 16. This is the beginning of the thread.

 

Motivation. Kind of at a loss

Posted by lymom3 on May 31, 2007, at 10:26:49

My current meds have brought me a LONG way from the deep dark depression that I was in a few months ago. I am very mindful and that and don't want to go back to that. I am currently on Lexapro 20mg, Inderal 80mg, Trileptal 600mg and Seroquel 50mg to sleep.

I am not depressed but very unmotivated. I am just at a loss as to what to try. Abilify and Emsam made me "peppy" but insomnia and edema were not able to be overcome on those meds. I've tried Wellbutrin 3 times before and can't tolerate it. I have taken Provigil and every stimulant.

Provigil is not covered by my insurance so that makes it almost immediately out of the question but it was hit and miss with that. Adderall makes me mean, Focalin makes me depressed, Dexedrine gives me insomnia, Ritalin has a wicked rebound effect for me and I'm passed out in a coma about 1pm if I take that. I know that I am a walking adverse side effect magnet and that makes it tough to really help me.

I do force myself to exercise a few times a week. I used to enjoy it but it just seems like a chore...as does housecleaning etc. I am not depressed and do feel more hopeful about things than I have for a long time. I just don't know what to try to get me back into life again.

I thought of Aricept but I see that my insurance says prior authorization required..not sure if that means they will cover it or if that is another dead end. Does anyone have any suggestions? I see my pdoc again in a few weeks. The Trileptal was added on my last visit and I've not noticed any bad side effects from it and I feel better off of Lamictal. I felt starving all the time when I was on that and gained weight.

Still have some of the hunger on the Seroquel but it is the only thing that helps me sleep and I've tried everything. I am just trying to come up with some ideas to present to my pdoc. I can certainly live with the way I am now MUCH better than the person I was a couple of months ago that cried all the time. I'm not meaning to whine or complain because I know for a fact that I could be much worse off. I just want to enjoy things or perhaps more correctly to look forward to things.

I would be thrilled to hear any ideas you guys might have.

 

Re: Motivation. Kind of at a loss lymom3

Posted by scratchpad on May 31, 2007, at 11:15:23

In reply to Motivation. Kind of at a loss, posted by lymom3 on May 31, 2007, at 10:26:49

Topamax? Or Zonegran (I'm titrating up on that and it is helping my mood improve. It's another anti-convulsant's off-label use). I am the Queen of All Couch Potatoes, and I understand what it's like to push oneself through the day like some kind of limp dust mop. And I don't tolerate stimulants either - I don't even "do" caffeine.

Scratchpad

 

Re: Motivation. Kind of at a loss lymom3

Posted by Phillipa on May 31, 2007, at 11:16:13

In reply to Motivation. Kind of at a loss, posted by lymom3 on May 31, 2007, at 10:26:49

How well I know that feeling when least I feel like doing something like excercise I force myself usually feel better afterwards. I've been sleeping more than usual so I'm thinking less sleep meds. Can you cut down on the seroquel? Love Phillipa

 

Re: Motivation. Kind of at a loss

Posted by lymom3 on May 31, 2007, at 11:17:37

In reply to Re: Motivation. Kind of at a loss lymom3, posted by scratchpad on May 31, 2007, at 11:15:23

Topamax tried to kill me a couple of years ago. I've never been so sick in my life. I don't even know what Zonegran is, I'll have to check that out.

 

Re: Motivation. Kind of at a loss

Posted by lymom3 on May 31, 2007, at 11:19:30

In reply to Re: Motivation. Kind of at a loss lymom3, posted by Phillipa on May 31, 2007, at 11:16:13

I used to feel better when I did exercise but not now. I am already on a pretty low dose of Seroquel. The 25mg didn't help . I have to sleep or I'm no better off than I am now. Same zombie like state but just a different reason for it.

 

Re: Motivation. Kind of at a loss lymom3

Posted by Phillipa on May 31, 2007, at 11:51:17

In reply to Re: Motivation. Kind of at a loss, posted by lymom3 on May 31, 2007, at 11:19:30

I've heard lyrica at low doses is good for sleep? Can you try that? Love Phillipa

 

Re: Motivation. Kind of at a loss

Posted by KayeBaby on May 31, 2007, at 13:33:51

In reply to Motivation. Kind of at a loss, posted by lymom3 on May 31, 2007, at 10:26:49

You sound almost exacly like me.

I am very happy with where I am at except for the no motivation thing. My Dr. added Namenda na week ago for this and he said it would take a couple of weeks before it started to work.

Aricept is interesting.

I go up to 10 mg tonight so hopefully soon it will kick in.

Peace,
Kaye

 

Re: Motivation. Kind of at a loss KayeBaby

Posted by lymom3 on May 31, 2007, at 13:37:39

In reply to Re: Motivation. Kind of at a loss, posted by KayeBaby on May 31, 2007, at 13:33:51

Please post when you get a chance about how it's going. I just feel like I've tried everything (I know that a little bit of an exaggeration) but would like to try something new. If you expect to get different results you have to change something, right?

Lisa

 

Re: Motivation. Kind of at a loss

Posted by KayeBaby on May 31, 2007, at 14:10:12

In reply to Re: Motivation. Kind of at a loss KayeBaby, posted by lymom3 on May 31, 2007, at 13:37:39

I will let you know how it goes.

When do you see your Dr.?

Thanks!
Kaye

 

Re: Motivation. Kind of at a loss

Posted by lymom3 on May 31, 2007, at 15:05:42

In reply to Re: Motivation. Kind of at a loss, posted by KayeBaby on May 31, 2007, at 14:10:12

End of next month. I read that Namenda helps more with the depressive symptoms and not as much with the motivation. I'll be waiting to see how it works for you.

Lisa

 

Re: Motivation. Kind of at a loss lymom3

Posted by scratchpad on May 31, 2007, at 15:10:38

In reply to Re: Motivation. Kind of at a loss, posted by lymom3 on May 31, 2007, at 11:17:37

I'm taking Zonegran for migraine prevention, but the neurologist said it also works as a mood stabilizer (and it sure feels like one, I'm not as loopy after 3 weeks on it).

Topamax made my hair fall out. Ain't meds fun?

sp

 

Re: Motivation. Kind of at a loss

Posted by Sandra62 on May 31, 2007, at 17:35:21

In reply to Re: Motivation. Kind of at a loss lymom3, posted by scratchpad on May 31, 2007, at 15:10:38

WOW I'm totally there about the no motivation factor. I have just stopped taking 10 mg of Zyprexa after gaining 25 lbs over the past year on it and being emotionally blunt. It definitely helped me stabilize my moods as a Bipolar but won't deal with the side-effects any longer. My PDOC has me on Topamax now. I'm moving from 25 mg up to 50 mg starting tonight. I'm also on 150 mg of Lamictal and 1 mg of Rivotril (Clonazepam). I'm not depressed so much, but the lack of motivation is really depressing if that makes sense. Really hoping that being rid of Zyprexa will be key, and that my mood is managed by the Topamax. Keep us posted and I will do the same!

 

Re: Motivation. Kind of at a loss Sandra62

Posted by lymom3 on May 31, 2007, at 20:57:48

In reply to Re: Motivation. Kind of at a loss, posted by Sandra62 on May 31, 2007, at 17:35:21

Topamax was horrible for me. It put me in the hospital. I've never had problems like that with any medication. I am on the Trileptal now which is helping without the massive hair loss, gall bladder problems etc I had with Topamax. I am very thankful that the Lexapro works because I was in a horrible deep depression. Now that I am not depressed anymore, I'd like to actually want to participate in my life again. All SSRI's do this to me it seems. I just wish there was a decent way out of it...

Topamax did a great job of managing my moods. I maxxed out at 100mg and there was a 2 week period where everything was great and then the side effects kicked in. Hopefully you can get the mood management without the side effects.

 

Re: Motivation. Kind of at a loss

Posted by Justherself54 on June 2, 2007, at 20:15:10

In reply to Re: Motivation. Kind of at a loss Sandra62, posted by lymom3 on May 31, 2007, at 20:57:48

Lexapro helped me greatly with depression, however, as always with SSRI's it pooped out on me.

However, I was very unmotivated on Lexapro..lethargic and apathetic..have just started Parnate and can't believe after 4 days how much more motivated I am..worked all day in the yard..something I had no interest in a month ago..

From what I've read, in some people, Lexapro does cause apathy..maybe discuss this with your pdoc..glad to hear you're feeling better!

 

Re: Motivation. Kind of at a loss Justherself54

Posted by lymom3 on June 2, 2007, at 20:20:16

In reply to Re: Motivation. Kind of at a loss, posted by Justherself54 on June 2, 2007, at 20:15:10

Lexapro is the only ad that has every worked for my depression. I spent a few days in the hospital a few months back...I was as depressed as I've ever been in my life. I was on no ad's at the time. I am scared to death to change because I just can't go back to how I was. I wish I could just find something to energize me. Ugh....

 

Re: Motivation. Kind of at a loss lymom3

Posted by Phillipa on June 2, 2007, at 21:24:29

In reply to Re: Motivation. Kind of at a loss Justherself54, posted by lymom3 on June 2, 2007, at 20:20:16

Well then lyrica in high doses gives energy the low is sleep promoting. Love Phillipa


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.